View Full Version : Tired on Methylphenidate?


22franzs
05-14-16, 09:18 PM
I have been taking 10 mg of methylphenidate 3 times a day for over a year. They used to give me a boost of energy whilst still making me feel clear headed and focused. I felt motivated to clean and exercise, etc. etc. BUT lately they have been knocking me out. I know it's the medication because I start to get SO tired about 30 or 40 minutes after I take it and while I like how clear headed and relaxed I feel I also feel so unmotivated and lethargic. Almost like I took a strong sedative. All I want to do is sleep. Have I built up a tolerance/need a higher dose?

sarahsweets
05-24-16, 05:05 AM
Dont worry about tolerance. Has every other part of your life been healthy? Sleep, diet, etc?
Maybe you do need a higher dose.

C15H25N3O
05-24-16, 05:56 AM
This sounds quite unusual for methylphenidate if not totally unusual as you really feel it kickin.

Do you sleep enough? Do you eat and drink well? You could try 2x15mg or you have a break for some days and try to sleep a lot.
On the other hand methylphenidate can make emotionally cold and can sometimes lead into a small depression. You should consult
your physician after comparing your pills effectivness with one or two days without methylphenidate.

I was switched to Vyvanse due to being unmotivated, lethargy, emotional coldness.

All over methylphenidate was too much manipulation of my natural mindset which is alive under Vyvanse.

James33
05-26-16, 05:35 PM
Same here; methylphenidate can indeed do that. It indeed seems like a tolerance problem (which by the way should be reversible).

As some people seem to think that tolerance is not an issue, just to prove a point (and of course on your Dr's recommendation!) indeed try upping the dose. In all likelihood you'll find that it makes you even more tired and lethargic.

Rather than proving a point, I actually do hope that this (or changing meds) will help you. If it doesn't, try abstaining for a few days/weeks, letting your dopamine-system recalibrate itself. L-Tyrosine (an amino acid from which dopamine is produced) was helpful to me, although logically this doesn't make sense as your body, when on a good/healthy diet, should get ample tyrosine from the food alone.

When you start taking the medicine once more, stay on as low a dose as you can.
If you learn more, please tell me as I'm struggling with the same problem.

Cheers!

James

BTW; my Dr. sent me this article on methylphenidate tolerance. It is not that common, but it certainly does exist.

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3036556/

Question
06-01-16, 09:49 PM
I have been taking 10 mg of methylphenidate 3 times a day for over a year. They used to give me a boost of energy whilst still making me feel clear headed and focused. I felt motivated to clean and exercise, etc. etc. BUT lately they have been knocking me out. I know it's the medication because I start to get SO tired about 30 or 40 minutes after I take it and while I like how clear headed and relaxed I feel I also feel so unmotivated and lethargic. Almost like I took a strong sedative. All I want to do is sleep. Have I built up a tolerance/need a higher dose?

Same situation, I typically get really tired about halfway through the dose. Someone on another forum said that Ritalin has a really fast drop-off so you "crash" once it starts wearing off. No idea if thats true, but it certaintly feels that way for me.

Went back to dexamphetamine and it feels way better.